Asymptotic behaviour of the stability parameter for a family of singular-limit Hill's equation

Regina Martínez, Anna Samà

Research output: Contribution to journalArticleResearchpeer-review

Abstract

Under some nondegeneracy conditions we give asymptotic formulae for the stability parameter of a family of singular-limit Hill's equation which depends on three parameters. We use the blow-up techniques introduced in [R. Martínez, A. Samà, C. Simó, Analysis of the stability of a family of singular-limit linear periodic systems in R4. Applications, J. Differential Equations 226 (2006) 652-686]. The main contribution of this paper concerns the study of the nondegeneracy conditions. We give a geometrical interpretation of them, in terms of heteroclinic orbits for some related systems. In this way one can determine values of the parameters such that the nondegeneracy conditions are satisfied. As a motivation and application we consider the vertical stability of homographic solutions in the three-body problem. © 2008 Elsevier Inc. All rights reserved.
Original languageEnglish
Pages (from-to)3869-3897
JournalJournal of Differential Equations
Volume245
DOIs
Publication statusPublished - 15 Dec 2008

Fingerprint Dive into the research topics of 'Asymptotic behaviour of the stability parameter for a family of singular-limit Hill's equation'. Together they form a unique fingerprint.

Cite this